# SDR CA030923005

- Difficulty date: September 14, 2003
- Submitted: October 15, 2003
- Operation: General aviation
- Make and model: Bell 206L-1
- Aircraft time: 9,100 hours
- Engine: Allsn 250C28B
- System (JASC): 7230 · Turbine Engine Compressor Section
- Part: Bearing
- Condition: Failed
- Location: Compressor
- Stage of operation: CR
- How discovered: O
- Nature of condition: J
- Precautionary procedure: O

## Discrepancy

(CAN) NR 1 ENGINE BEARING FAILED, CHIP LIGHT NOTIFIED PILOT. AIRCRAFT WAS IN CRUISE FLIGHT. UPON INVESTIGATION THE BEARING CAGE AND BALLS WERE NO LONGER CONTAINED BETWEEN THE INNER AND OUTER RACES. THE IMPELLER WAS ALLOWED TO TILT AND AS A RESULT RUBBED A GROOVE INTO THE COMPRESSOR HOUSING. COMPRESSOR ASSEMBLY WAS REPLACED WITH SERVICEABLE UNIT. AIRCRAFT WAS GROUND RUN AND RETURNED TO SERVICE.
